MAUDE Adverse Event Report: BRACCO INJENEERING S.A. EMPOWER CTA+

BRACCO INJENEERING S.A. EMPOWER CTA+
Model Number 017285
Medical Device Problem Codes Computer Software Problem (1112); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Distress (2329)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
The injector had injected on its own when operator wasn't watching.Patient said her arm was burning.Tech said 70-80ml's was injected.Patient suffered pain and distress.
 
Additional Manufacturer Narrative
Unable to confirm complaint.Performed set-up procedure, and performed multiple injections, both wet and dry with varying flow rates,pressures and volumes.In all cases, the injection began when prompted(either from the control panel or remote), paused when prompted (control panel, remote, pendant) and complete after the programmed amount of contrast had been delivered.The system was left "armed" for differing lengths of time and observed.There was no indication of "self-injection" in any of the cases.All possible investigations were made on this system but no defect was found.All the subsystems of this injector has been changed as preventive action.
 
Event or Problem Description

Brand Name
EMPOWER CTA+
Common Device Name
EMPOWER CTA+
Manufacturer (Section D)
BRACCO INJENEERING S.A.
lausanne,
SZ 
MDR Report Key8824007
Report Number3004753774-2019-00003
Device Sequence Number3039646
Product Code IZQ
UDI-Device Identifier47630039300430
UDI-Public(01)47630039300430
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
071378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace,Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number017285
Device Catalogue Number017285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight77